Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 314, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 28, 2001, 1:54 PM CDT for Elmore County, Tallapoosa County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 28, 2001, 1:54 PM CDT (18:54 UTC)
- Expired
- Jun 28, 2001, 2:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Elmore County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1080 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 281854 SVRBHM ALC051-123-281930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 154 PM CDT THU JUN 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ELMORE COUNTY IN ALABAMA SOUTHERN TALLAPOOSA COUNTY IN ALABAMA * UNTIL 230 PM CDT * AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TALLASSEE...MOVING NORTH AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL SOUTHWESTERN TALLAPOOSA COUNTY. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3244 8602 3250 8587 3279 8574 3274 8608
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:01 AM CDT, 10 hours 53 minutes earlier.
Area forecast discussion, Jun 28, 3:01 AM CDT, 10 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 301 AM CDT THU JUN 28 2001 UPPER LOW FORECAST TO MOVE LITTLE DURING NEXT TWO DAYS...AND THAT WILL CONTINUE TO MAKE FOR RELATIVELY LOW CONFIDENCE FORECAST. A LOT OF THE DAY TO DAY PARTICULARS DEPENDS ON MESOSCALE ELEMENTS FROM THE PREVIOUS DAY...SO WILL NOT TRY TO GET TOO TRICKY WITH THINGS. ESSENTIALLY A SUMMERTIME FORECAST...WITH SCATTERED THUNDERSTORMS DAILY. HSV 085/068/088/068 ?342 BHM 085/068/088/068 ?342 MGM 089/070/089/070 ?242 .BHM...NONE.
In the hours before
Special weather statement, Jun 28, 12:45 PM CDT, 1 hour 9 minutes before
ALZ001>038-040>050-282300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CDT THU JUN 28 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A MOIST AND UNSTABLE ATMOSPHERE WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MOST OF ALABAMA THIS AFTERNOON AND EVENING WITH SOME THUNDERSTORMS LASTING INTO THE OVERNIGHT HOURS. TEMPERATURES ALOFT HAVE WARMED A LITTLE COMPARED TO THE PAST COUPLE OF DAYS...SO LARGE HAIL WILL NOT BE A MAJOR THREAT. HOWEVER...WITH DAYTIME HEATING...THE ATMOSPHERE WILL BE UNSTABLE ENOUGH FOR SCATTERED STRONG THUNDERSTORMS. THESE STRONG STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 30 MPH...HEAVY RAINFALL AND SMALL HAIL. EVEN THOUGH THE MAJORITY OF THE STORMS LOOK TO REMAIN BELOW SEVERE LIMITS...ISOLATED SEVERE STORMS COULD OCCUR. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 1, BIRMINGHAM IS 2, MONTGOMERY IS 2, 1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT. FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WET MICROBURST, SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.H
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:04 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.